Jan 25, 2005
According to an article in the New York Times, a drug used to counteract the libido-inhibiting side-effects of Prozac and other selective serotonin re-uptake inhibitors (SSRI) used as antidepressants in men and women, has a side effect of its own. Apparently, a female patient taking the popular SSRI Zoloft, was prescribed Wellbutrin to try and resurrect her vanished libido. She reported a rather odd shopping experience to her physician in which she had “suffered” an unusual side effect of the drug – an orgasm that lasted, on and off, for two hours.
The patient was apparently delighted, but her physician was concerned that the drug had triggered an episode of hypersexual mania. However, the side effects have not come again, although the patient’s libido has returned and she is enjoying an active sex life once again. I wonder what she’d make of spray-on condoms and the nasal libido spray.